Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 14, 2001, 3:10 AM CDT for Franklin County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2001, 3:10 AM CDT (08:10 UTC)
- Expired
- Apr 14, 2001, 3:40 AM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Franklin County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 140811 SVRSHV TXC159-140840- /NEW.KSHV.SV.W.0025.140810-140840/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 310 AM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHEAST TEXAS * UNTIL 340 AM CDT * AT 310 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN HOPKINS COUNTY...15 MILES NORTHEAST OF SULPHUR SPRINGS...OR 8 MILES NORTHWEST OF MOUNT VERNON...MOVING EAST NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL EFFECT THE TOWN OF HAGANSPORT AND THE NORTHERN SIDE OF MOUNT VERNON. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR GOLFBALL SIZE AND STRONG DAMAGING WIND GUSTS TO NEAR 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORsTHEAST TEXAS UNTIL 340 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:42 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 13, 9:42 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 942 PM CDT FRI APR 13 2001 OLD BOUNDARY EXTENDS FROM NEAR AEX TO NEAR LFK ON INTO CENTRAL TX. NEW RUC AND MESOETA...INDICATED LIFT AND MOISTURE SHOULD INCREASE OVER CENTRAL TX AHEAD OF WEAK SHORT WAVE AFTER MIDNIGHT AND SPREAD NORTHEAST AND EAST INTO THE AREA. LOOKS LIKE BEST CHANCE WILL BE OVER THE NORTHWEST SECTIONS OF CWA. THIS IS IN CURRENT FORECAST. MADE MINOR ADJUSTMENTS TO SKY...WIND AND TEMPS. UPDATED ALREADY OUT. IV .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:35 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 55 min |
| Apr 14, 4:33 AM CDT | Tornado Warning | SHV | Cass, Morris | 57 min |
| Apr 14, 1:20 PM CDT | Flash Flood Warning | SHV | Bowie | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.